Health

Sexual Side Effects of Antidepressants and Ways to Cope with Them

632 Views

Antidepressants are medications used to relieve symptoms of depression and related problems. While these are useful drugs, they have a number of different types of side effects. In addition to other side effects, antidepressants also affect an individual’s sex life. If you are facing any such problems because of your medication, please do not feel shy to ask for help from the best sexologist in Islamabad or your area.

Sexual side effects of antidepressants

Some of the most common sexual side effects of antidepressants are listed below.

  1. Delayed or reduced lubrication in women (vaginal dryness)
  2. Delayed or blocked orgasm
  3. Discomfort or pain during sex
  4. Birth defects in children
  5. Decreased libido
  6. Difficult getting an erection
  7. Trouble maintaining an erection
  8. Reduced sperm count

Coping with sexual side effects of antidepressants:

Antidepressant drugs can take a toll on your sex life as they makesex more difficult and cumbersome. In addition, they reduce the sex drive of individuals, leading to a reduced desire for sex. While little can be done about the effects of particular medication, a number of steps may be taken to help reduce their impact.

Users of antidepressants can counter the sexual side effects of their medication and cope with them in the following ways:

1. Communicating with your partners

Communication, particularly in sexual matters is absolutely essential. If a person is battling with depression, it is important that they get the support of their partner. This support is not only confined to the actual treatment of the problem, but also extends to the side effects associated with it. If a person is having difficulty in intimacy, good communication with their partner can help reduce their anxiety and guilt regarding the matter. This can in turn have a positive effect on their sexual life. Moreover, discussing the issues with your partner may also result in coming up with ways to counter the negative sexual effects of antidepressants.

2. Adjusting the dosage of medication:

If the sexual side of effects of your medication are getting too much for you to handle, you may want to consider speaking to your doctor regarding an adjustment or readjustment of the dosage. This can reduce those negative effects and improve your sex life.

3. Reassessing your prescription

Do not lose hope if changing the dosage and timing of your medication fails to address your sexual problems. Changing brands of your antidepressant may be a possible solution. Speak to your doctor, s/he may suggest an alternate brand of the medicine that has less side effects. They may also add another prescription medication to supplement your current regimen.

4. Being patient

When countering sexual side effects, patience is key. One of the simplest solutions for sexual dysfunction is to wait and see if your sexual side effects decrease. Give your body some time to adjust to the medication.

Adjusting to any medication, readjusting to new dosage, or switching in brands may take a while. Wait for a while before considering alternatives and do not give up on your medication. Don’t forget, your mental health is also important!

While problems in one’s sex life can be frustrating, it is important to deal with health issues carefully. Depression can take a huge toll on your life so giving up on the medication is not a wise option. Instead, consult a competent sexologist in Islamabad or your city, in order to come up with solutions to deal with problems related to your sex life.

Show More

Related Articles

Leave a Reply

Your email address will not be published. Required fields are marked *

Back to top button
Close